Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 133, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 24, 2020, 6:57 PM CDT for Bandera County, Medina County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2020, 6:57 PM CDT (23:57 UTC)
- Expired
- May 24, 2020, 7:39 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bandera County, TX, Medina County, TX
The radar
The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:42 PM CDT | TSTM WND GST 70 | 2 Nw Hondo, TX | ASOS STATION KHDO SOUTH TX RGNL ARPT AT HONDO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 5:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 12.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1975 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.4
The text
As transmitted.
043
WUUS54 KEWX 242357
SVREWX
TXC019-325-250100-
/O.NEW.KEWX.SV.W.0133.200524T2357Z-200525T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
657 PM CDT Sun May 24 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Medina County in south central Texas...
Central Bandera County in south central Texas...
* Until 800 PM CDT.
* At 656 PM CDT, a severe thunderstorm was located near Hondo, moving
north at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Medina, Hondo, Bandera, Tarpley, New Fountain and Hill Country
State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2936 9923 2981 9937 2982 9900 2937 9905
TIME...MOT...LOC 2356Z 174DEG 24KT 2943 9914
HAIL...1.25IN
WIND...60MPH
$$
BMW2 follow-up statements
299
WWUS54 KEWX 250011
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
711 PM CDT Sun May 24 2020
TXC019-325-250100-
/O.CON.KEWX.SV.W.0133.000000T0000Z-200525T0100Z/
Medina TX-Bandera TX-
711 PM CDT Sun May 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN MEDINA AND CENTRAL BANDERA COUNTIES...
At 711 PM CDT, a severe thunderstorm was located 7 miles south of
Hill Country State Natural Area, or 11 miles southeast of Tarpley,
moving north at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Medina, Hondo, Bandera, Tarpley, New Fountain and Hill Country State
Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2936 9923 2981 9937 2982 9900 2937 9905
TIME...MOT...LOC 0011Z 174DEG 24KT 2953 9915
HAIL...1.75IN
WIND...60MPH
$$
BMW168
WWUS54 KEWX 250039
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
739 PM CDT Sun May 24 2020
TXC019-325-250049-
/O.CAN.KEWX.SV.W.0133.000000T0000Z-200525T0100Z/
Medina TX-Bandera TX-
739 PM CDT Sun May 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MEDINA AND
CENTRAL BANDERA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.
LAT...LON 2936 9923 2981 9937 2982 9900 2937 9905
TIME...MOT...LOC 0036Z 174DEG 24KT 2972 9917
$$
BMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:43 PM CDT, 14 minutes earlier.
Area forecast discussion, May 24, 6:43 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 643 PM CDT Sun May 24 2020 .AVIATION... Clusters of Thunderstorms are ongoing over Austin, west of San Antonio and South of Del Rio as of Friday evening. Models show these clusters of storms generally moving eastward through the evening. Due to their isolated nature exact timing will be difficult to predict but the best chances will run through 07z-09z tonight. Behind the storms MVFR cigs should build in through mid-morning on Monday. Showers will linger through mid-day as well. Looking ahead another round of showers and storms will be possible late tomorrow afternoon into Tuesday morning. && .PREV DISCUSSION... /ISSUED 603 PM CDT Sun May 24 2020/ UPDATE... New Severe Thunderstorm Watch issues for the counties along and west of US HWY 281. This should be the focus of severe weather through the first part of the evening and overnight hours. Recent runs of the HRRR show the complex of storms slowly developing across the Rio Grande moving eastward towards the I-35 corridor. Additional storms are ongoing from Austin to Bastrop. These storms have produced some quarter to half dollar sized hail. The threat with these storms is more transient as updrafts quickly form, drop the hail, and then collapse. PREV DISCUSSION... /ISSUED 249 PM CDT Sun May 24 2020/ SHORT TERM (Tonight through Monday Night)... An area of showers and storms along the Highway 77 corridor continues early this afternoon. Deeper moisture along with daytime heating has allowed for scattered convection, some likely producing heavy rainfall, to develop and move northward over the mentioned area. Hi-res models generally show this convection continuing for another couple hours, then gradually weakening. We will need to monitor for the possibility of any outflow boundaries propagating westward to serve as an additional focus for convection for counties along and east of I-35/I-37. Farther west, convection continues to develop over the higher terrain of Mexico to the west of the Rio Grande. The overall setup is fairly similar to yesterday, with steep mid-level lapse rates, plenty of instability with MLCAPE around 3500 J/kg but with a marginal amount of shear. Despite the lack of shear, the chance for severe weather along the Rio Grande plains and southern Edwards Plateau looks decent this afternoon and evening. Val Verde county is already under Severe Thunderstorm Watch #218 until 8 PM this evening. As we head into the late evening and overnight hours, the activity moving out of the Rio Grande plains should manage to develop into a complex of thunderstorms while moving eastward. The global models are in fairly good agreement in showing this scenario and indeed the latest GOES Differential WV loop does show what appears to be a shortwave trough axis moving through the Big Bend and northern Mexico. The mesoscale models differ in where the convection will initially develop, but do all show some activity developing near the Rio Grande and moving eastward overnight. Suspect we could see a few severe storms during the overnight hours, especially if the convection congeals into an MCS. While there would be a concern for large hail, damaging thunderstorm would be also be favored. Frequent lightning and heavy rainfall will also accompany the stronger storms. On Monday, the flow aloft manages to strengthen some as a trough axis drops southward into far west Texas. The models again show a similar scenario where convection develops over the Rio Grande plains or southern Edwards Plateau during the early evening hours. Convection chances look very good as we will also have additional lift provided by a cold front moving in from the northwest. We will again show high rain chances across most of south central Texas from late Monday evening, through the overnight hours and into early Tuesday morning. LONG TERM (Tuesday through Sunday)... As model trends have shifted the more elevated period for higher QPF potential along the cold front and larger upper disturbance, so goes the increase in QPF for Tuesday morning over southeast counties. Otherwise the daily QPF trends should not show much change in the long-term part of the forecast. As the past several rounds of convection have been driven by winds and thus pushing activity eastward faster, concerns for cumulative precipitation runoff concerns have eased in the medium range as well. In hindsight, the weekend period continuing through Wednesday should reflect several broad areas of 2-5 inch with isolated higher pockets mostly as projected, but the lower end of the forecast totals should end up being more common, and a few locations may end up with totals below half an inch through the period. This is a typical dilemma for late May upper trough patterns, and especially those that are temporarily cut off from the polar westerlies aloft and driven by MCV influences. With the front on the heels of the late Monday night storm complex, there is a good chance that rain chances will wane further for the period from Tuesday afternoon through Wednesday. Mid week rain chances should continue to contract NEwd towards the now more compact upper low forecast over the Red River Valley by 00Z Thursday. Unstable NW flow aloft on the back-side of the upper low late in the week as it leans east to the Ark-La-Tex; then, Friday, a high amplitude pattern over the Wrn US results in a retrogression of the upper low that by this time is showing a good signal of filling in and weakening. After low PoP slight boost of mostly slight chances carry into Thursday night, Friday and Saturday PoPs show a slight bump in rain chances, but mainly for the air mass diurnal variety. The ECM trends for next weekend continued an even more stable picture, with the 12Z run depicting a large upper ridge establishing dominance over Central and West TX by Saturday. Given the expectation of more reductions in the long term, a subtle bump was given to high temp forecasts versus the guidance blends from Tuesday onward. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 69 84 66 81 / 30 80 50 70 60 Austin Bergstrom Intl Airport 89 68 83 66 81 / 40 80 50 70 60 New Braunfels Muni Airport 90 70 84 65 81 / 30 80 40 70 60 Burnet Muni Airport 87 68 82 63 78 / 30 80 40 70 60 Del Rio Intl Airport 89 70 88 67 86 / 40 60 20 60 30 Georgetown Muni Airport 89 68 82 65 79 / 30 70 50 70 60 Hondo Muni Airport 91 69 85 65 85 / 40 80 30 70 40 San Marcos Muni Airport 90 68 83 65 81 / 30 80 40 70 60 La Grange - Fayette Regional 89 71 85 67 82 / 50 70 60 70 70 San Antonio Intl Airport 91 70 85 66 82 / 40 70 40 80 60 Stinson Muni Airport 92 71 85 67 82 / 30 70 40 70 60 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Treadway Long-Term...05 Decision Support...17
Hazardous weather outlook, May 24, 3:22 AM CDT, 15 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 322 AM CDT Sun May 24 2020 TXZ171>173-183>194-202>209-217>225-228-250830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 322 AM CDT Sun May 24 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a slight risk of severe thunderstorms late this afternoon through tonight. Hail in excess of 1 inch (perhaps as large as 2 inches west of a line from Rock Springs to Eagle Pass) and damaging wind gusts as well as locally heavy rain potentially leading to minor flooding impacts are all possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rain chances continue through Tuesday. Strong storms and locally heavy rainfall will return to the forecast on Monday night into Tuesday. Although Wednesday looks less wet, shower and thunderstorm chances will remain in the forecast Thursday into next weekend and concerns for flooding may return. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today through tonight and again Monday night.
In the hours before
Local storm report, May 24, 6:01 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 2 SE SUNSET VALLEY 30.21N 97.78W
05/24/2020 E1.00 INCH TRAVIS TX PUBLIC
1 INCH HAIL REPORTED.
&&
YBVPLocal storm report, May 24, 6:02 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 PM CDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL SUNSET VALLEY 30.22N 97.80W
05/24/2020 E1.50 INCH TRAVIS TX TRAINED SPOTTER
TRAINED SPOTTER OBSERVED HAIL 1.5 INCHES.
&&
YBVPSpecial weather statement, May 24, 6:02 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
602 PM CDT Sun May 24 2020
TXZ202-203-217-218-242345-
Maverick TX-Uvalde TX-Kinney TX-Zavala TX-
602 PM CDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KINNEY...
NORTHEASTERN MAVERICK...SOUTHWESTERN UVALDE AND ZAVALA COUNTIES UNTIL
645 PM CDT...
At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Darling to 15 miles south of Dabney to
near Crystal City. Movement was northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Crystal City, Spofford, La Pryor, Batesville, Chula Vista-River Spur,
Blewett, Darling, Washer, Las Colonias, Dabney, Anacacho, Loma Vista,
Laughlin AFB Aux Field, and Fort Clark Springs.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.
LAT...LON 2865 9995 2890 10019 2899 10059 2929 10048
2917 9989 2885 9941 2883 9941 2864 9977
TIME...MOT...LOC 2302Z 231DEG 24KT 2902 10046 2894 10014 2868 9989
BFSpecial weather statement, May 24, 6:13 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 613 PM CDT Sun May 24 2020 TXZ183-250000- Val Verde TX- 613 PM CDT Sun May 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAL VERDE COUNTY UNTIL 700 PM CDT... At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Pandale, or 14 miles north of Langtry, moving east at 50 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Juno, Pandale, Bakers Crossing, Devils River State Nat Area Del Norte, and Devils River State Nat Area Big Satan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until midnight CDT for south central Texas. LAT...LON 2984 10166 3023 10166 3026 10079 2973 10080 TIME...MOT...LOC 2313Z 266DEG 43KT 3001 10155 BF
Local storm report, May 24, 6:27 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
627 PM CDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL ELGIN 30.36N 97.37W
05/24/2020 E0.70 INCH BASTROP TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS AS LARGE AS DIME
SIZE HAIL, MOST IS COMING DOWN AS PEA SIZE.
&&
YBVPSpecial weather statement, May 24, 6:46 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
646 PM CDT Sun May 24 2020
TXZ187-203-204-250030-
Uvalde TX-Medina TX-Bandera TX-
646 PM CDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEDINA...BANDERA AND
NORTHEASTERN UVALDE COUNTIES UNTIL 730 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm near
D'Hanis, or 7 miles northwest of Hondo, moving north at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Medina, Hondo, Bandera, Tarpley, Lakehills, D'Hanis, Bandera Falls,
New Fountain, Quihi, Mico, Pipe Creek, Kronkosky State Natural Area,
Utopia, Hill Country State Natural Area and Lake Medina Shores.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.
LAT...LON 2937 9960 2991 9946 2990 9918 2974 9882
2924 9905
TIME...MOT...LOC 2345Z 198DEG 38KT 2942 9925
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:16 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 44 min |
| May 23, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 48 min |
| May 23, 8:09 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 66 min |
| May 23, 8:41 PM CDT | Special Weather Statement | EWX | Medina, Uvalde | 64 min |
| May 23, 9:05 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 40 min |
| May 23, 9:09 PM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 3 hr |
| May 23, 9:45 PM CDT | Special Weather Statement | EWX | Bexar, Comal | 60 min |
| May 23, 10:10 PM CDT | Special Weather Statement | EWX | Maverick, Zavala | 65 min |
| May 23, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 30 min |
| May 23, 11:21 PM CDT | Special Weather Statement | EWX | Zavala | 39 min |
| May 23, 11:46 PM CDT | Special Weather Statement | EWX | Uvalde, Zavala | 44 min |
| May 24, 12:29 AM CDT | Special Weather Statement | EWX | Frio | 46 min |
| May 24, 12:48 AM CDT | Special Weather Statement | EWX | Dimmit | 42 min |
| May 24, 1:19 AM CDT | Special Weather Statement | EWX | Frio | 41 min |
| May 24, 1:21 AM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| May 24, 1:47 AM CDT | Special Weather Statement | EWX | Dimmit | 43 min |
| May 24, 2:13 PM CDT | Special Weather Statement | EWX | Williamson | 47 min |
| May 24, 3:32 PM CDT | Special Weather Statement | EWX | Williamson | 43 min |
| May 24, 3:45 PM CDT | Special Weather Statement | EWX | Bastrop | 45 min |
| May 24, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 37 min |
| May 24, 3:59 PM CDT | Special Weather Statement | EWX | Lee | 46 min |
| May 24, 4:12 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 33 min |
| May 24, 4:33 PM CDT | Special Weather Statement | EWX | Bastrop | 42 min |
| May 24, 4:43 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| May 24, 4:57 PM CDT | Special Weather Statement | EWX | Fayette | 48 min |
| May 24, 5:13 PM CDT | Special Weather Statement | EWX | Maverick | 47 min |
| May 24, 5:45 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 3 hr |
| May 24, 5:48 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 57 min |
| May 24, 5:53 PM CDT | Special Weather Statement | EWX | Real | 52 min |
| May 24, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 62 min |
| May 24, 6:02 PM CDT | Special Weather Statement | EWX | Zavala | 43 min |
| May 24, 6:13 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| May 24, 6:17 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 58 min |
| May 24, 6:23 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 67 min |
| May 24, 6:41 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 51 min |
| May 24, 6:46 PM CDT | Special Weather Statement | EWX | Bandera, Medina | 44 min |
| May 24, 6:50 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| May 24, 6:54 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.